Alert archive / Montana / River Flood Warnings in 2008

River Flood Warning 22, NWS Missoula, MT

May 27, 2008Missoula County, Powell County, Montana

NWS Missoula, MT issued this river flood warning at May 27, 2008, 1:14 PM MDT for Missoula County, Powell County, Montana. It was in force for 37 min.

The area

The counties it named.

The facts

Issued
May 27, 2008, 1:14 PM MDT (19:14 UTC)
Expired
May 27, 2008, 1:51 PM MDT
In force
37 min
Issued by
NWS Missoula, MT
Flood severity
Minor

Counties Missoula County, MT, Powell County, MT

The radar

The Missoula radar (KMSX), 43 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackfoot River near Bonner (BONM8). The gauge peaked at 7.40 ft at May 27, 2008, 2:00 PM MDT.

actionminormoderatemajor101505/2705/28
Action stage
9.5 ft
Minor stage
10 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12340000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS45 KMSO 271914
FLWMSO
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
114 PM MDT TUE MAY 27 2008

...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MONTANA...

  BLACKFOOT RIVER AFFECTING COUNTIES IN MONTANA: POWELL

MTC063-077-281914-
/O.NEW.KMSO.FL.W.0022.000000T0000Z-000000T0000Z/
/BONM8.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
114 PM MDT TUE MAY 27 2008

FORECAST INFORMATION FOR
  BLACKFOOT RIVER NEAR HELMVILLE...

* THE BLACKFOOT RIVER BETWEEN HELMVILLE AND OVANDO HAS OVERTOPPED ITS
BANKS. A FEW OF THE COUNTY ROADS BETWEEN THESE LOCATIONS MAY BECOME
OR ARE IMPASSIBLE. AT THIS TIME THERE HAS BEEN NO REPORTED FLOODING
ON HIGHWAYS 141 OR 200. 

PLEASE DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS.   

  
$$

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.
1 follow-up statement
000 
WGUS85 KMSO 271951
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
151 PM MDT TUE MAY 27 2008

...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MONTANA...

  BLACKFOOT RIVER AFFECTING COUNTIES IN MONTANA: POWELL

MTC063-077-272021-
/O.CAN.KMSO.FL.W.0022.000000T0000Z-080527T1951Z/
/BONM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
151 PM MDT TUE MAY 27 2008

FORECAST INFORMATION FOR
  BLACKFOOT RIVER NEAR HELMVILLE...

* THE BLACKFOOT RIVER BETWEEN HELMVILLE AND OVANDO HAS OVERTOPPED ITS
BANKS. A FEW OF THE COUNTY ROADS BETWEEN THESE LOCATIONS MAY BECOME
OR ARE IMPASSIBLE. AT THIS TIME THERE HAS BEEN NO REPORTED FLOODING
ON HIGHWAYS 141 OR 200. 

PLEASE DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS.   

  
$$

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at May 27, 8:57 AM MDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 27, 8:57 AM MDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
857 AM MDT TUE MAY 27 2008

.DISCUSSION...VISIBLE SATELLITE IS SHOWING CLEARING OVER THE
NORTHERN CLEARWATER AND BITTERROOT MOUNTAINS AND FAR NORTHWEST
MONTANA. DECREASED SKY COVERAGE IN THE FORECAST OVER THESE AREAS
FOR THIS MORNING. ALSO MADE SOME MINOR INCREASES TO WINDS IN
NORTHWEST AND WEST CENTRAL MONTANA AS MANY AREAS ARE ALREADY
EXPERIENCING BREEZY CONDITIONS THIS MORNING WHICH EXPECTED TO
CONTINUE THROUGH THE DAY.

&&

.AVIATION...ANOTHER DAY OF BREEZY WINDS DURING THE AFTERNOON.
INSTABILITY ACROSS THE SOUTH WILL RESULT IN SOME AFTERNOON SHOWERS
AND A POSSIBLE THUNDERSTORM. THE SHOWERS WILL MAINLY IMPACT KSMN
AND THE SURROUNDING AREA.

&&

.PREV DISCUSSION... /ISSUED 313 AM MDT TUE MAY 27 2008/

DISCUSSION...A BROAD TROUGH WILL REMAIN OVER THE WESTERN UNITED
STATES TODAY. THE BEST MOISTURE AND INSTABILITY THIS AFTERNOON
WILL BE ACROSS SOUTHWEST MONTANA AND NORTH CENTRAL IDAHO. THE
CONVECTION WILL BE PRIMARILY BE SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS.
THE UPPER LEVEL FLOW WILL TRANSITION TO MORE SOUTHWESTERLY TONIGHT
AS THE UPPER LEVEL TROUGH SLOWLY DEEPENS AND RETROGRADES TO THE
WEST. A PULSE OF ENERGY WILL SWING THROUGH NORTH CENTRAL IDAHO
TONIGHT WHICH COULD KEEP A FEW SHOWERS AND THUNDERSTORMS GOING
PAST MIDNIGHT TONIGHT. THE HEFTY CLOUD COVER SHOULD KEEP
TEMPERATURES TONIGHT FAIRLY MILD.

THE SOUTHWEST FLOW WILL USHER IN PLENTY OF MOISTURE AND ENERGY
INTO THE NORTHERN ROCKIES BY WEDNESDAY AFTERNOON. THE ATMOSPHERE
ACROSS THE REGION WILL BECOME UNSTABLE ENOUGH TO SUPPORT WIDE
SPREAD THUNDERSTORM DEVELOPMENT. A FEW OF THESE THUNDERSTORMS
COULD BECOME SEVERE. CURRENTLY THE BEST LOCATION OF SEVERE WILL BE
ACROSS NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA. THESE STORMS
WILL PERSIST INTO THE EVENING HOURS. A HWO ENTAILING THE POTENTIAL
OF SEVERE THUNDERSTORMS HAS BEEN ISSUED...SEE
WWW.WEATHER.GOV/MISSOULA FOR MORE INFORMATION. THE CONVECTION WILL
DECREASE AFTER SUNSET...BUT A FEW THUNDERSTORMS COULD CONTINUE ON
INTO THURSDAY MORNING.

THURSDAY THROUGH TUESDAY...THE UPPER LEVEL LOW REMAINS OFF OF THE
WASHINGTON AND OREGON COASTS THROUGH THE PERIOD. THIS KEEPS AN
UNSTABLE SOUTHWEST FLOW INTO WESTERN MONTANA AND NORTH CENTRAL
IDAHO. HARD TO FIND A DRY PERIOD IN THE EXTENDED FORECAST...LOOKS
LIKE SOME SHOWERS AND A POSSIBLE AFTERNOON/EVENING THUNDERSTORM.
TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

UPDATE...FOSTER
PREVIOUS DISCUSSION....SMITH/KOLATA
AVIATION...KITSMILLER
Hazardous weather outlook, May 27, 4:32 AM MDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
432 AM MDT TUE MAY 27 2008

IDZ005>010-MTZ006-007-272245-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
432 AM MDT TUE MAY 27 2008 /332 AM PDT TUE MAY 27 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIFT ASSOCIATED WITH AN UPPER LEVEL TROUGH AND STRONG ATMOSPHERIC
INSTABILITY HAVE THE POTENTIAL TO PRODUCE AN ACTIVE THUNDERSTORM
PERIOD WEDNESDAY AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH
CENTRAL IDAHO AND SOUTHWEST MONTANA. FORECASTED CONVECTIVE
PARAMETERS INDICATE SOME OF THESE STORMS MAY BE SEVERE WITH THE
MAIN THREAT BEING HAIL. HOWEVER...LOCAL WIND GUSTS ARE ALSO A
THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:36 PM MDTAreal Flood WarningMSOPowell48 hr

Nearby

River Flood Warnings in Montana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.